It is not exactly known what to expect if you take too much policosanol. Overdose effects will likely vary, depending on how much policosanol was taken and whether it was taken with other substances. It is reasonable to assume that an overdose may increase the risk of bleeding, including serious types of internal bleeding. Treatment for a policosanol overdose will typically involve supportive care.
Policosanol Overdose: An OverviewPolicosanol is a dietary supplement that is typically used to lower cholesterol. It is not known exactly what to expect from a policosanol overdose, but it is likely that the effects will vary, depending on the policosanol dosage and whether it was taken with any medications, alcohol, or street drugs.
If you happen to overdose on policosanol, seek immediate medical attention.
Symptoms of a Policosanol OverdoseAlmost no information is available about the possible symptoms of a policosanol overdose. However, some information can be assumed, based on possible policosanol side effects and theoretical information about how the supplement works. Based on such information, it is reasonable to assume that a policosanol overdose might increase the risk of bleeding, because the supplement may decrease the ability of blood platelets to stick together (an important step in the formation of blood clots). While easy bruising or cuts that are slow to stop bleeding may occur, more serious types of internal bleeding could also occur.
Treatment for a Policosanol OverdoseIt is not known how best to treat a policosanol overdose. Therefore, treatment (if necessary) will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, if a policosanol overdose caused bleeding, certain medications or procedures may be used to stop the bleeding.
It is important that you seek prompt medical attention if you believe that you may have overdosed on policosanol.